# SDR BIER960036

- Difficulty date: October 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8071S
- Make and model: Piper PA-28-161
- Aircraft serial: 28161102
- Engine: Lyc O320D3G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Nr 4
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF NR 4 CYL COMBUSTION DOME FOR UNRELATED PROBLEM FOUND SEVERAL STRESS RELATED CRACKS IN DOME IN AREA BETWEEN EXH VALVE AND BOTTOM SPARK PLUG.  THE CRACKS WERE SPREAD OUT AND NOT CONTAINED IN ONE PARTICULAR AREA.  ONE CRACK HAD OPENED TO APPROXIMATLY 1 MM.  SUBMITTER STATES THIS PROBLEM WAS NOT VISIBLE WITHOUT REMOVING THE CYLINDER AND LEFT UNATTENDED COULD HAVE LEAD TO ENGINE FAILURE.
